Alert archive / Mississippi / River Flood Warnings in 2020
River Flood Warning 12, NWS New Orleans, LA
NWS New Orleans, LA issued this river flood warning at Feb 6, 2020, 8:29 AM CST for Pike County, Walthall County, Mississippi. It took effect at Feb 6, 2020, 12:00 PM CST. It was in force for 35 hr.
The area
The counties it named.
The facts
- Issued
- Feb 6, 2020, 8:29 AM CST (14:29 UTC)
- In effect from
- Feb 6, 2020, 12:00 PM CST
- Expired
- Feb 7, 2020, 10:40 PM CST
- In force
- 35 hr
- Issued by
- NWS New Orleans, LA
- Area
- Storm-based polygon
- Flood severity
- Minor
Counties Pike County, MS, Walthall County, MS
The river
Written for the forecast point Bogue Chitto River near Tylertown (TYTM6).
- Action stage
- 14 ft
- Minor stage
- 15 ft
- Moderate stage
- 17 ft
- Major stage
- 23 ft
This gauge today: stage, forecast and historic crests
Stage from the USGS instantaneous record for site 02490500, one reading an hour, from a day before the product to a day after it ended. Flood stages are today's.
What forecasters said that day
The local office's own words before this river flood warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS New Orleans, LA wrote its last area forecast discussion before this river flood warning went out at Feb 6, 6:32 AM CST, 1 hour 57 minutes earlier.
Area forecast discussion, Feb 6, 6:32 AM CST, 1 hour 57 minutes before
Area Forecast Discussion
National Weather Service New Orleans LA
632 AM CST Thu Feb 6 2020
.SOUNDING DISCUSSION...12z sounding experienced partial equipment
failure, and no wind data is available. However, the temperature
and humidity profiles indicate that frontal passage has occurred.
A strong low level temperature inversion of around 5C is in place
between 950 and 900mb as colder air behind the front advects in.
Above this shallow cold pool, a warm and humid airmass remains in
place. This would indicate that the same southwest flow noted in
the 00z sounding remains in place above 900mb. The pattern in
place support continued cloud and precipitation development as the
warm and humid air is lifted over the cooler air near the surface.
Lapse rates of around 6.0C/km between 850 and 500mb are also
conducive to convective development. This is supported by the
thunderstorm activity observed in the area at launch time. No
surface based convection is expected due to the stable layer in
place below 900mb. Precipitable water values remain fairly high at
1.43 inches, so some heavier downpours will be possible with any
elevated convection that develops. PG
&&
.PRELIMINARY POINT TEMPS/POPS...
MCB 58 35 58 44 / 20 0 0 0
BTR 53 34 61 46 / 20 0 0 0
ASD 61 34 60 44 / 80 0 0 0
MSY 59 39 61 50 / 70 0 0 0
GPT 63 37 57 47 / 90 0 0 0
PQL 67 34 58 43 / 100 0 0 0
&&
.LIX WATCHES/WARNINGS/ADVISORIES...
LA...None.
GM...Small Craft Advisory until 6 PM CST this evening for GMZ536-538-
550-552-555-557-570-572-575-577.
Gale Warning from 6 PM this evening to 6 AM CST Friday for
GMZ536-538-550-552-555-557-570-572-575-577.
Small Craft Advisory from 6 PM this evening to 6 AM CST Friday
for GMZ530-534.
Small Craft Advisory until 6 AM CST Friday for GMZ532.
MS...Flash Flood Watch until noon CST today for MSZ080>082.
GM...Small Craft Advisory until 6 PM CST this evening for GMZ538-550-
552-555-557-570-572-575-577.
Gale Warning from 6 PM this evening to 6 AM CST Friday for
GMZ538-550-552-555-557-570-572-575-577.
Small Craft Advisory from 6 PM this evening to 6 AM CST Friday
for GMZ534.
&&In the hours before
Local storm report, Feb 6, 4:16 AM CST, 4 hours 13 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE NEW ORLEANS LA
416 AM CST THU FEB 6 2020
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0354 AM MARINE TSTM WIND LAKEFRONT AIRPORT 30.04N 90.03W
02/06/2020 M39 MPH ORLEANS LA ASOS
LAKEFRONT AIRPORT ASOS REPORTED A 34 KNOT WIND GUST WITH
A THUNDERSTORM.
&&
BWAGNERSpecial weather statement, Feb 6, 4:20 AM CST, 4 hours 9 minutes before
Special Weather Statement
National Weather Service New Orleans LA
420 AM CST Thu Feb 6 2020
LAZ039-040-MSZ077-080-081-061100-
Washington-St. Tammany-Harrison-Hancock-Pearl River-
420 AM CST Thu Feb 6 2020
...A LINE OF STRONG THUNDERSTORMS WILL AFFECT EASTERN ST. TAMMANY AND
NORTHEASTERN WASHINGTON PARISHES...WESTERN HARRISON...HANCOCK AND
PEARL RIVER COUNTIES...
At 420 AM CST, radar indicated strong thunderstorms were located
along a line extending from near Crossroads to near Slidell. Movement
was east at 45 mph.
Winds in excess of 40 mph are possible with these storms.
Locations impacted include...
Slidell, Long Beach, Picayune, Bay St. Louis, Waveland, Poplarville,
Diamondhead, Pearl River, Kiln, Pearlington, Crossroads, Shoreline
Park, Stennis Space Center, Saucier, Mcneil, Lyman, Lacombe and
Slidell Airport.
If outdoors, consider seeking shelter inside a building.
LAT...LON 3094 8934 3065 8934 3065 8925 3068 8924
3068 8912 3033 8919 3030 8929 3036 8928
3037 8935 3034 8938 3034 8934 3032 8932
3025 8942 3018 8946 3019 8946 3018 8976
3026 8990 3100 8976
TIME...MOT...LOC 1020Z 275DEG 38KT 3082 8976 3025 8983Local storm report, Feb 6, 4:41 AM CST, 3 hours 48 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE NEW ORLEANS LA
441 AM CST THU FEB 6 2020
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0427 AM MARINE TSTM WIND 6 NE CHALMETTE 30.00N 89.90W
02/06/2020 M47 MPH ST. BERNARD LA 911 CALL CENTER
WEATHERFLOW MESONET SITE AT BAYOU BIENVENUE REPORTED A 47
MPH WIND GUST DURING A THUNDERSTORM.
&&
BWAGNERLocal storm report, Feb 6, 4:43 AM CST, 3 hours 46 minutes before
PRELIMINARY LOCAL STORM REPORT...CORRECTED
NATIONAL WEATHER SERVICE NEW ORLEANS LA
443 AM CST THU FEB 6 2020
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0427 AM MARINE TSTM WIND 6 NE CHALMETTE 30.00N 89.90W
02/06/2020 M47.00 MPH ST. BERNARD LA MESONET
WEATHERFLOW MESONET SITE AT BAYOU BIENVENUE REPORTED A 47
MPH WIND GUST DURING A THUNDERSTORM.
&&
BWAGNERSpecial weather statement, Feb 6, 6:20 AM CST, 2 hours 9 minutes before
Special Weather Statement
National Weather Service New Orleans LA
620 AM CST Thu Feb 6 2020
LAZ040-062-MSZ077-080-081-061315-
Orleans-St. Tammany-Harrison-Hancock-Pearl River-
620 AM CST Thu Feb 6 2020
...A STRONG THUNDERSTORM WILL AFFECT NORTHEASTERN ORLEANS AND
SOUTHEASTERN ST. TAMMANY PARISHES...NORTHWESTERN HARRISON...HANCOCK
AND SOUTHEASTERN PEARL RIVER COUNTIES...
At 620 AM CST, a strong thunderstorm was located near Stennis Space
Center, or 8 miles south of Picayune, moving northeast at 70 mph.
Winds in excess of 40 mph and pea size hail are possible with this
storm.
Locations impacted include...
Slidell, Picayune, Diamondhead, Pearl River, Saucier, Kiln,
Pearlington, Shoreline Park, Stennis Space Center and Slidell
Airport.
LAT...LON 3065 8934 3065 8925 3068 8924 3067 8905
3015 8958 3016 8962 3017 8958 3018 8959
3016 8966 3015 8963 3014 8964 3016 8970
3018 8968 3018 8976 3026 8988 3058 8974
3089 8935
TIME...MOT...LOC 1220Z 225DEG 61KT 3041 8967
MEFFERLocal storm report, Feb 6, 8:19 AM CST, 10 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE NEW ORLEANS LA
819 AM CST THU FEB 6 2020
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0425 AM TSTM WND DMG 3 S MCNEIL 30.63N 89.64W
02/06/2020 PEARL RIVER MS EMERGENCY MNGR
CARRIERE HIGH SCHOOL HAD PORTION OF A ROOF RIPPED OFF A
MANUFACTURED BUILDING AT THE SCHOOL. NUMEROUS TREES DOWN.
POWER LINES DOWN. TIME ESTIMATED BY RADAR.
&&
PGRIGSBYThe office that day
Everything else NWS New Orleans, LA issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Feb 5, 6:10 PM CST | Marine Dense Fog Advisory | LIX | 9 hr | |
| Feb 5, 8:04 PM CST | Special Weather Statement | LIX | East Baton Rouge | 26 min |
| Feb 5, 8:27 PM CST | Special Weather Statement | LIX | East Feliciana, Saint Helena | 33 min |
| Feb 5, 10:28 PM CST | Special Weather Statement | LIX | Saint Helena | 32 min |
| Feb 5, 10:57 PM CST | Special Weather Statement | LIX | East Baton Rouge | 33 min |
| Feb 5, 11:22 PM CST | Special Weather Statement | LIX | Saint Helena | 23 min |
| Feb 5, 11:37 PM CST | Special Weather Statement | LIX | Ascension | 38 min |
| Feb 5, 11:39 PM CST | Severe Thunderstorm Warning | LIX | Ascension, East Baton Rouge, Iberville, Livingston | 36 min |
| Feb 6, 12:09 AM CST | Severe Thunderstorm Warning | LIX | Livingston, Saint Helena, Tangipahoa | 36 min |
| Feb 6, 12:17 AM CST | Special Weather Statement | LIX | Washington | 28 min |
| Feb 6, 12:21 AM CST | Severe Thunderstorm Warning | LIX | Pointe Coupee, West Feliciana | 24 min |
| Feb 6, 1:37 AM CST | Areal Flood Advisory | LIX | East Baton Rouge, East Feliciana, Livingston, Saint Helena, West Baton Rouge | 2 hr |
| Feb 6, 2:57 AM CST | Special Marine Warning | LIX | 49 min | |
| Feb 6, 3:14 AM CST | Gale Warning | LIX | 27 hr | |
| Feb 6, 3:40 AM CST | Special Marine Warning | LIX | 50 min | |
| Feb 6, 4:36 AM CST | Special Marine Warning | LIX | 54 min | |
| Feb 6, 8:29 AM CST | River Flood Warning | LIX | Saint Tammany | 4 days |
| Feb 6, 8:32 AM CST | River Flood Warning | LIX | Tangipahoa | 3 days |
| Feb 5, 9:01 PM CST | Special Weather Statement | LIX | Pike | 29 min |
| Feb 5, 9:20 PM CST | Severe Thunderstorm Warning | LIX | Pike, Walthall | 25 min |
| Feb 5, 9:29 PM CST | Special Weather Statement | LIX | Pike | 46 min |
| Feb 5, 10:55 PM CST | Special Weather Statement | LIX | Pike | 35 min |
| Feb 5, 11:07 PM CST | Severe Thunderstorm Warning | LIX | Pike, Walthall | 27 min |
| Feb 6, 1:01 AM CST | Special Weather Statement | LIX | Wilkinson | 29 min |
| Feb 6, 3:50 AM CST | Special Weather Statement | LIX | Pearl River | 40 min |
| Feb 6, 4:20 AM CST | Special Weather Statement | LIX | Hancock, Pearl River | 40 min |
| Feb 6, 6:20 AM CST | Special Weather Statement | LIX | Hancock | 55 min |
Nearby
River Flood Warnings in Mississippi, 2020Every river flood warning in 2020
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the gauge from the NWS water service and the USGS.